Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Acute hair fall, skull pain, morning sickness, tired, finger pain. Taken Cervical cancer vaccination, prescribed multivitamins. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 184 Questions
hi, im a 34 years female with a 8 yr old child. last year i took cervical cancer vaccination. After taking its course, I started having acute hair fall. I don’t know whether this HAIR FALL problem is any way connected with the vaccination. In the fallen hair I can see the root of it in one side with white color. People say once it falls with root then there is no way of growing again. Is it so.
I also have a pain on the skull. When I press the head in few places I feel the difference in the sense and the pain. I also had morning sickness i.e I felt tired and pain in fingers, when I get up in morning. Will feel better once I press my finger for some time.
When I consulted, doctor said its because of the weakness and the muscles are weak. Adviced me to take healthy food and prescribed few multivitamins.
Now my main doubt is, is the pain on skull is also due to this weakness. Because I feel the pain is getting increased and hair falling rate is also increasing, day to day. I can feel the Skull pain only when I press the head with my finger otherwise it is okay.
I would be grateful if u could tell me whether I should take this as a serious issue and consult a physician or not. If so then which specialty should I go for this skull pain and acute hair fall.
Posted Tue, 19 Jun 2012 in Hair Loss
Answered by Dr. Sairajesh Koonamsetty 1 hour later
Thanks for writing to us.
I have gone through your query and would like to answer your query in detail.
The hair fall you have been experiencing cannot be attributed to the Vaccination for cervical cancer ( human papilloma virus(HPV) vaccine). HPV vaccination is not known to cause hair fall. So, just forget about the vaccination being the cause.

Coming to the scalp pain when you touch( scalp tenderness) and hair fall, your doctor is probably right as malnutrition and muscle weakness can cause similar complaints.

Based on the entire information provided , the probable cause for the scalp tenderness and hair fall in your case is Stress.
This condition is called Trichodynia. Stress increases the sensitivity of nerve endings that supply the scalp and there by even normal touch will be painful.
Stress also leads to a condition called Telogen Effluvium resulting in hair loss.

Similar complaints are also seen in people with thyroid problems. But your thyroid profile is absolutely normal and hence hypothyroidism can also be ruled out.
Though there are many causes for hair loss in a female, trichodynia and telogen Effluvium due to stress are the most probable causes in your case.

You need not worry. It is a common problem among women ( rarely serious).Just relax stop thinking about it too much.
Taking Multivitamin tablets preferably those high in Vitamin E ( Evion tablets are available over the counter) or an antioxidant preparation like Antoxid ( contains Vitamins A, D, E and K) should work for you. This needs to be taken for a short period only as these vitamins are toxic when used for a longer time. Meanwhile apply almond oil to your hair and scalp as almond oil is XXXXXXX in Vitamin E.
Along with that good diet is also essential. Increase the protein content in your diet. Take plenty of fluids and fresh fruits.
You also need to find peace with yourself. Do not think too much about small issues.

Follow the above mentioned instructions and you hair fall should stop( though it might take some time).

Despite of this if you still have hair fall or the hair fall is heavy, then please consult either a dermatologist or a Trichologist and take his advice.

Doubts if any are welcome and i shall be glad to answer them.
Hope you are satisfied with the answer.
Wish you a speedy recovery. Take Care.

Dr Sai rajesh Koonamsetty

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor